Mathematical Research Letters

Volume 12 (2005)

Number 6

Simplical structures of knot complements

Pages: 843 – 856

DOI: http://dx.doi.org/10.4310/MRL.2005.v12.n6.a6

Author

Aleksandar Mijatovic (University of Cambridge)

Abstract

It was shown in~\cite{mijatov2} that there exists an explicit bound for the number of Pachner moves needed to connect any two triangulation of any Haken 3-manifold which contains no fibred sub-manifolds as strongly simple pieces of its JSJ-decomposition. In this paper we prove a generalisation of that result to all knot complements. The explicit formula for the bound is in terms of the numbers of tetrahedra in the two triangulations. This gives a conceptually trivial algorithm for recognising any knot complement among all 3-manifolds.

Full Text (PDF format)